Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 72, NWS Shreveport, LA

December 9, 2008Natchitoches Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Dec 9, 2008, 12:19 PM CST for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 9, 2008, 12:19 PM CST (18:19 UTC)
Expired
Dec 9, 2008, 1:00 PM CST
In force
41 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Natchitoches Parish, LA, Sabine Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 9:32 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1607 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
2.5
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 091819
TORSHV
LAC069-085-091900-
/O.NEW.KSHV.TO.W.0072.081209T1819Z-081209T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1219 PM CST TUE DEC 9 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF NATCHITOCHES...
  EASTERN SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 100 PM CST

* AT 1215 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MANY...OR
  ABOUT 21 MILES NORTHWEST OF ANACOCO...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  7 MILES WEST OF NATCHITOCHES BY 100 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3193 9321 3175 9303 3141 9348 3154 9363
TIME...MOT...LOC 1819Z 225DEG 27KT 3154 9348

$$
BUTTS
3 follow-up statements
000 
WWUS54 KSHV 091832
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1232 PM CST TUE DEC 9 2008

LAC069-085-091900-
/O.CON.KSHV.TO.W.0072.000000T0000Z-081209T1900Z/
NATCHITOCHES LA-SABINE LA-
1232 PM CST TUE DEC 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CST FOR EAST
CENTRAL SABINE AND CENTRAL NATCHITOCHES PARISHES...

AT 1227 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR FORT JESSUP...OR
ABOUT 22 MILES SOUTHWEST OF NATCHITOCHES...MOVING NORTHEAST AT 35
MPH.

THE TORNADO WILL BE NEAR...
  ROBELINE...SHAMROCK MILL AND MARTHAVILLE BY 1240 PM CST...
  7 MILES NORTHWEST OF PROVENCAL BY 1245 PM CST...
  HAGEWOOD BY 1250 PM CST...
  ALLEN BY 1255 PM CST...
  POWHATAN...6 MILES NORTHWEST OF NATCHITOCHES AND 8 MILES SOUTH OF
  GRAPPES BLUFF BY 100 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3162 9354 3193 9321 3175 9303 3159 9325
      3153 9332 3148 9338
TIME...MOT...LOC 1832Z 225DEG 32KT 3163 9338

$$

BUTTS
000 
WWUS54 KSHV 091847
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1247 PM CST TUE DEC 9 2008

LAC069-085-091900-
/O.CON.KSHV.TO.W.0072.000000T0000Z-081209T1900Z/
NATCHITOCHES LA-SABINE LA-
1247 PM CST TUE DEC 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CST FOR EAST
CENTRAL SABINE AND CENTRAL NATCHITOCHES PARISHES...

AT 1245 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SHAMROCK MILL...OR
ABOUT 14 MILES WEST OF NATCHITOCHES...MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  HAGEWOOD BY 1255 PM CST...
  ALLEN...6 MILES SOUTHWEST OF POWHATAN AND 9 MILES SOUTH OF GRAPPES
  BLUFF BY 100 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR SOUTH CENTRAL ARKANSAS AND NORTHWESTERN LOUISIANA.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3159 9325 3171 9345 3181 9334 3188 9326
      3189 9325 3193 9321 3175 9303
TIME...MOT...LOC 1847Z 217DEG 28KT 3172 9332

$$

BUTTS
000 
WWUS54 KSHV 091900
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 PM CST TUE DEC 9 2008

LAC069-085-091910-
/O.EXP.KSHV.TO.W.0072.000000T0000Z-081209T1900Z/
NATCHITOCHES LA-SABINE LA-
100 PM CST TUE DEC 9 2008

...THE TORNADO WARNING FOR EAST CENTRAL SABINE AND CENTRAL 
NATCHITOCHES PARISHES EXPIRED AT 100 PM CST...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO 
LONGER APPEARS TO POSE A RISK OF PRODUCING A TORNADO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR SOUTH CENTRAL ARKANSAS AND NORTHWESTERN LOUISIANA.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3159 9325 3171 9345 3181 9334 3188 9326
      3189 9325 3193 9321 3175 9303
TIME...MOT...LOC 1900Z 217DEG 28KT 3180 9325

$$

BUTTS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 9, 11:31 AM CST, 48 minutes earlier.

Area forecast discussion, Dec 9, 11:31 AM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 AM CST TUE DEC 9 2008

.DISCUSSION...
UPDATED ZONES AGAIN TO DROP EXPIRED WATCH 944. ADJUSTED POPS UP A
LITTLE IN PORTIONS OF EAST TEXAS TO ACCOUNT FOR CURRENT TREND OF
INCREASING COVERAGE. NO OTHER CHANGES AT THIS TIME.

&&

.AVIATION...
SCT CONVECTION ACROSS SE HALF OF CWA. COVERAGE MORE NUMEROUS
WITH NEXT WAVE OF ACTIVITY FURTHER TO THE NORTH AND WEST. GUSTY
WINDS TO NEAR 35 MPH MOVD ACROSS SHV SITE....EXPECTED EASTWARD ALONG
GENERAL I-20 CORRIDOR. SHOWERS TAPER OFF NORTH OF I-30. STRONG COLD
FRONT STILL LOCATED TO THE NW OF CWA. A BRIEF PERIOD OF CLEARING AHEAD
OF FRONT NOTED...WITH SHARP WIND SHIFT AND IFR/LOW VFR SOLID CLOUD
BANK WITH FROPA. DEEP MOISTURE ON 12Z SOUNDING TO 700 MB SUGGEST
CLOUDS IN PLACE THRU MOST OF WARM SECTOR. LOW LVL JET 60KTS SUGGEST
WINDS MIX TO SFC THIS AFTN./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  38  42  31  51 /  80  30  20  10   0
MLU  71  43  50  32  46 / 100  60  20  30  20
DEQ  63  31  40  26  52 /  50  30  10   0   0
TXK  68  35  39  30  53 /  60  30  10  10   0
ELD  70  39  45  30  49 /  90  50  20  20  20
TYR  67  34  39  30  56 /  50  20  10  10   0
GGG  70  35  40  29  54 /  60  20  10  10   0
LFK  74  37  45  29  52 /  70  30  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

14/07
Hazardous weather outlook, Dec 9, 12:00 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE DEC 9 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST TUE DEC 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...NORTHEAST TEXAS...AND FOR NORTHWEST AND NORTH CENTRAL
LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE
ACROSS THE FOUR STATE REGION TODAY...ENDING FROM WEST TO
EAST TONIGHT. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE...
PRODUCING LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING.
A FEW STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE TORNADOES.
IN ADDITION...LOCALLY HEAVY RAINFALL THROUGHOUT THE AFTERNOON
COULD LEAD TO FLASH FLOODING...ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT OFFICIALS WILL BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, Dec 9, 8:51 AM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
851 AM CST TUE DEC 9 2008

TXZ138-151-091515-
HARRISON-PANOLA-
851 AM CST TUE DEC 9 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 915 AM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     HARRISON AND PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     BECKVILLE...DEBERRY...ELYSIAN FIELDS AND WASKOM...

AT 849 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BECKVILLE...OR 11 MILES NORTHWEST OF
CARTHAGE...MOVING NORTHEAST AT 45 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THIS STORM.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

LAT...LON 3228 9453 3230 9453 3232 9450 3239 9448
      3239 9449 3239 9452 3240 9455 3262 9404
      3229 9404 3213 9452 3224 9456
TIME...MOT...LOC 1451Z 238DEG 40KT 3229 9444

BUTTS
Special weather statement, Dec 9, 9:18 AM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 AM CST TUE DEC 9 2008

LAZ001-002-010-TXZ126-138-151-091600-
BOSSIER-CADDO-DE SOTO-HARRISON-MARION-PANOLA-
918 AM CST TUE DEC 9 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1000 AM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     CADDO...BOSSIER AND NORTHERN DE SOTO...
IN NORTHEAST TEXAS...
     EASTERN MARION...EASTERN HARRISON AND EASTERN PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     BENTON...BLANCHARD...BOSSIER CITY...EASTWOOD...GREENWOOD...OIL
     CITY...PLAIN DEALING...RED CHUTE...SHREVEPORT...STONEWALL...
     DEBERRY...ELYSIAN FIELDS...KARNACK AND WASKOM...

AT 916 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
KARNACK TO ELYSIAN FIELDS TO CARTHAGE...OR ALONG A LINE EXTENDING
FROM 10 MILES EAST OF MARSHALL TO 17 MILES SOUTHEAST OF MARSHALL TO
CARTHAGE...MOVING NORTHEAST AT 40 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS AROUND 40
MPH ARE EXPECTED WITH THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

LAT...LON 3204 9440 3233 9421 3267 9431 3300 9361
      3271 9355 3224 9355 3223 9360 3217 9355
TIME...MOT...LOC 1518Z 236DEG 37KT 3259 9416 3238 9412
          3217 9426

BUTTS
Special weather statement, Dec 9, 10:27 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 AM CST TUE DEC 9 2008

LAZ001>004-010-012-091730-
BIENVILLE-BOSSIER-CADDO-CLAIBORNE-DE SOTO-WEBSTER-
1027 AM CST TUE DEC 9 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1130 AM CST...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     EASTERN CADDO...BOSSIER...WEBSTER...CLAIBORNE...
     WESTERN BIENVILLE AND NORTHERN DE SOTO...

INCLUDING THE FOLLOWING LOCATIONS...
     BOSSIER CITY...COTTON VALLEY...EASTWOOD...GIBSLAND...HAUGHTON...
     HAYNESVILLE...HOMER...MINDEN...RED CHUTE...RINGGOLD...SAREPTA...
     SIBLEY AND STONEWALL...

AT 1024 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
SAREPTA TO EASTWOOD TO BOSSIER CITY TO STONEWALL...MOVING EAST AT 25
MPH.  HAIL SMALLER THAN THREE QUARTERS OF AN INCH HAS BEEN REPORTED
WITH THIS LINE OF THUNDERSTORMS.

IN ADDITION TO THE RISK OF SMALL HAIL...WINDS 40 TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

LAT...LON 3300 9291 3266 9294 3252 9299 3228 9322
      3223 9394 3247 9371 3260 9366 3295 9363
TIME...MOT...LOC 1627Z 265DEG 23KT 3287 9353 3261 9355
          3248 9360 3231 9377

BUTTS
Local storm report, Dec 9, 10:40 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     HAIL             S BOSSIER CITY          32.52N 93.66W
12/09/2008  E0.50 INCH       BOSSIER            LA   TRAINED SPOTTER

            HAIL OCCURRED JUST SOUTH OF THE CENTURYTEL CENTER.

&&

JT
Local storm report, Dec 9, 11:42 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1142 AM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     TSTM WND DMG     8 W DIXIE INN           32.59N 93.47W
12/09/2008                   BOSSIER            LA   LAW ENFORCEMENT

            DAMAGE REPORTED ON GOODWILLE RD, SAVANNA LN AND FULLER
            ROAD. AROUND 30 TREES DOWN AND SEVERAL HOMES DAMAGED.SOME
            HOMES HAVE ROOF DAMAGE.

&&

STEVENS
Special weather statement, Dec 9, 12:09 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 PM CST TUE DEC 9 2008

ARZ073-LAZ005-006-014-091900-
LINCOLN-OUACHITA-UNION-
1209 PM CST TUE DEC 9 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 100 PM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTH CENTRAL ARKANSAS...
     UNION...
IN NORTH CENTRAL LOUISIANA...
     UNION...LINCOLN AND OUACHITA...

INCLUDING THE FOLLOWING LOCATIONS...
     HUTTIG...LAPILE...LAWSON...STRONG...URBANA...BERNICE AND
     FARMERVILLE...

AT 1206 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS STRETCHING FROM EASTERN UNION COUNTY
ARKANSAS...TO NORTHERN LINCOLN PARISH IN LOUISIANA...MOVING NORTHEAST
AT 45 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. IF
THIS LINE OF STORMS INTENSIFIES FURTHER...A SEVERE THUNDERSTORM
WARNING MAY BE ISSUED.

LAT...LON 3272 9206 3261 9276 3276 9273 3276 9272
      3309 9268 3330 9245 3328 9239 3330 9233
      3327 9230 3327 9222 3321 9220 3322 9217
      3317 9215 3316 9209 3310 9212 3302 9206
      3286 9207 3274 9204
TIME...MOT...LOC 1809Z 241DEG 40KT 3294 9258

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 4:35 AM CSTTornado WarningSHVCaddo, De Soto25 min
Dec 9, 4:59 AM CSTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto46 min
Dec 9, 5:04 AM CSTTornado WarningSHVBossier, Caddo, De Soto, Webster41 min
Dec 9, 5:51 AM CSTTornado WarningSHVDe Soto, Red River39 min
Dec 9, 6:19 AM CSTTornado WarningSHVBienville, Bossier, De Soto, Red River, Webster56 min
Dec 9, 9:18 AM CSTSpecial Weather StatementSHVBossier, Caddo42 min
Dec 9, 9:28 AM CSTSevere Thunderstorm WarningSHVCaldwell, Winn32 min
Dec 9, 10:27 AM CSTSpecial Weather StatementSHVBossier, Claiborne, Webster63 min
Dec 9, 11:08 AM CSTSevere Thunderstorm WarningSHVGrant, LaSalle37 min
Dec 9, 11:20 AM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union, Webster40 min
Dec 9, 11:33 AM CSTTornado WarningSHVGrant, LaSalle42 min
Dec 9, 12:09 PM CSTSpecial Weather StatementSHVUnion51 min
Dec 9, 12:17 PM CSTTornado WarningSHVCaldwell, LaSalle28 min
Dec 9, 12:45 PM CSTTornado WarningSHVCaldwell, LaSalle30 min
Dec 9, 12:58 PM CSTSpecial Weather StatementSHVUnion62 min
Dec 9, 1:19 PM CSTTornado WarningSHVNatchitoches, Sabine41 min
Dec 9, 1:34 PM CSTSpecial Weather StatementSHVNatchitoches56 min
Dec 9, 1:40 PM CSTTornado WarningSHVNatchitoches, Winn35 min
Dec 9, 1:57 PM CSTTornado WarningSHVGrant, Natchitoches, Winn36 min
Dec 9, 2:22 PM CSTSpecial Weather StatementSHVJackson23 min
Dec 9, 2:27 PM CSTSevere Thunderstorm WarningSHVNatchitoches, Winn20 min
Dec 9, 3:08 PM CSTTornado WarningSHVCaldwell, Winn37 min
Dec 9, 3:45 PM CSTSevere Thunderstorm WarningSHVCaldwell, Grant, Jackson, LaSalle, Winn30 min
Dec 9, 4:20 PM CSTSpecial Weather StatementSHVCaldwell, Grant, LaSalle55 min
Dec 9, 5:34 PM CSTAreal Flood AdvisorySHVOuachita56 min

Nearby

Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.